MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A-LT
Medical Device Problem Codes Loose or Intermittent Connection (1371); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that their main unit had a bad amplifier cable.They swapped the cable with a known working one, which resolved the issue.It was unknown if the unit was in inpatient use when the issue occurred.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided:.
 
Event or Problem Description
The biomedical engineer (bme) reported that their main unit had a bad amplifier cable.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the mee-2000a main unit had a bad amplifier cable.They swapped the cable with a known working one, which resolved the issue.It was unknown if the unit was in inpatient use when the issue occurred.No patient harm was reported.Technical support (ts) provided the customer with a quote for a new cable.The unit had a standard warranty from 01/17/2023 to 01/17/2024, making the device age approximately one year old.Ts followed up with the customer on 12/28/2023, 02/29/2024, 03/19/2024, 03/27/2024, and 04/09/2024 but the customer was unresponsive to all attempts have them send their defective cable back to nihon kohden.Typically, damage to cables, inputs, outputs, and connectors could occur when excessive force is exerted or when the cable comes into repeated contact with a surface or objects.These events could damage the wiring, connectors, and/or the tubing which can lead to electrocution or fire.Due to lack of response from the customer, the cable was not sent back for evaluation, therefore, a definitive root cause of the defective cable could not be determined.During a review of the device history for the reported issue, we found only one issue that occurred at this facility: ticket #196960 (reported on 12/13/2023).A review of the device history does not reveal a significant trend that would contribute to component failure that is related to the design or manufacturing of the device.We will continue to trend for this device and facility for similar complaint issues.The following fields contain no information (ni), as attempts to the obtain information were made, but not provided: a2 - a6 b6 - b7 d10 attempt # 1: 12/15/2023 emailed the bme for all items under the no information list.No reply was received.Attempt # 2: 12/19/2023 emailed the bme for all items under the no information list.No reply was received.Attempt # 3: 12/28/2023 emailed the bme for all items under the no information ist.No reply was received.
 
Event or Problem Description
The biomedical engineer (bme) reported that the mee-2000a main unit had a bad amplifier cable.No patient harm was reported.

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18485659
Report Number8030229-2024-04038
Device Sequence Number9133910
Product Code GWF
UDI-Device Identifier00841983103629
UDI-Public00841983103629
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A-LT
Device Catalogue NumberMEE-2000A-LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown